Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 10, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 25, 2018, 12:30 PM PST for 5 counties in Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 12:30 PM PST (20:30 UTC)
- Expired
- Feb 25, 2018, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 64 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS76 KPDT 252030 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1230 PM PST Sun Feb 25 2018 ...VERY WINDY ACROSS SOUTHEAST WASHINGTON THIS AFTERNOON AND EVENING... .A cold front traveling south across Washington is responsible for the very windy conditions across portions of southeast Washington. The gusty winds will continue through 7 PM this evening then decrease tonight. WAZ028-029-260300- /O.NEW.KPDT.WI.Y.0010.180225T2030Z-180226T0300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1230 PM PST Sun Feb 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 7 PM PST this evening. * WINDS...Southwest 30 to 35 mph with gusts 45 to 50 mph. * TIMING...Very windy conditions will continue through 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
977 WWUS76 KPDT 260255 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 655 PM PST Sun Feb 25 2018 WAZ028-029-260400- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-180226T0300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 655 PM PST Sun Feb 25 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The winds across the area were decreasing. Although brief wind gusts to 35 mph is possible...the threat for advisory level winds had diminished. Thus the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:00 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 25, 10:00 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1000 AM PST Sun Feb 25 2018
.SHORT TERM...Morning Update...The latest system will continue to
move southeast out of British Columbia and across the Pacific
Northwest today and this evening. A strong west flow ahead of the
system will cause good precip to continue along the Cascade east
slopes and increasingly over the interior mountains through early
afternoon. Elsewhere precip will be less consistent due to down
slope affects over the Columbia Basin and the highway 97 corridor.
The system's cold front will move through the region late this
afternoon and this evening. This front will increase precip chances
over much of the area, expect northern portions of the Columbia
Basin. Snow levels will rise through this afternoon, ranging from
near 2200 feet over Kittitas county to near 3500 feet over central
Oregon and near 2500 feet over Wallowa county. Snow levels will then
lower this evening. Snow accumulations will be decent above these
snow levels and will continue all current advisories. Winds will be
breezy to windy through today. Feel winds will flirt with low end
advisory conditions over the Basin, central Oregon and the Simcoe
Highlands. For now will hold off on advisories, but will monitor. 90
.LONG TERM...Previous Discussion...Active winter weather will
continue through the extended period with the models in overall
agreement on major features through much of the period. West to
northwest flow will be over the area Tuesday night ahead of the next
system to move into the northwest on Wednesday with moisture and
some wind ahead of the cold front expected to move through Wednesday
night. The upper level low pressure area pivots down the coast and
into the region Thursday and Friday carving out a broad area of low
pressure across much of the Pacific Northwest that remain through
Saturday with some pieces of energy rotation around the trough and
with cold air aloft will be unstable with rain and snow showers.
Snow levels will rise to near 2000 to 3000 feet Wednesday ahead of
the cold front and then snow level will lower and remain near the
surface through most of the week and into the weekend. Temperatures
will be near normal Wednesday and then cool back to below normal
levels through the rest of the period. 93
&&
.AVIATION...18Z TAFs...VFR conditions will remain at the TAF sites
for the next 3-5 hours but CIGS will lower due to the approach of a
cold front. With the exception of KYKM and KPSC, CIGS and VSBY will
lower to MVFR or less late this afternoon and evening. At KRDM and
KBDN, conditions will deteriorate to IFR/LIFR as snow develops
around 00Z, and 1-3 inches of snow will likely accumulate on the
runways in central Oregon as well. Conditions will improve tonight
after the passage of the cold front, but lingering stratocumulus
clouds could keep MVFR CIGS at KBDN, KRDM, KPDT and KALW. Another
aviation concern is wind. S-SW winds 10-20 knots gusting to 30 knots
will continue through this evening. Winds will decrease to 5-15
knots with variable wind directions overnight. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 45 25 40 22 / 70 40 10 10
ALW 47 27 42 26 / 70 40 10 10
PSC 49 26 46 26 / 20 20 10 0
YKM 49 20 44 23 / 30 20 10 10
HRI 48 26 45 25 / 40 20 10 0
ELN 42 20 42 23 / 50 20 10 10
RDM 43 17 36 11 / 80 80 20 10
LGD 37 21 34 14 / 80 70 20 10
GCD 39 21 32 11 / 70 80 20 10
DLS 47 26 46 27 / 80 60 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 1 AM PST Monday for ORZ049-050-502-
503-506-509.
WA...Winter Weather Advisory until 1 AM PST Monday for WAZ030.
Winter Weather Advisory until 10 PM PST this evening for WAZ520.
&&
90/93/85In the hours before
Local storm report, Feb 25, 6:36 AM PST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
636 AM PST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 NW MEACHAM 45.55N 118.47W
02/24/2018 M3.0 INCH UMATILLA OR TRAINED SPOTTER
ACCUMULATION OVERNIGHT
0600 AM SNOW 2 WNW SISTERS 44.30N 121.59W
02/24/2018 M2.3 INCH DESCHUTES OR COCORAHS
0651 AM SNOW 1 WSW CITY OF THE DALLE 45.59N 121.20W
02/24/2018 M2.5 INCH WASCO OR TRAINED SPOTTER
ACCUMULATION OVERNIGHT
0700 AM SNOW 1 S BEND 44.05N 121.31W
02/24/2018 M3.6 INCH DESCHUTES OR COCORAHS
0710 AM SNOW 2 SW GOLDENDALE 45.80N 120.84W
02/24/2018 M3.0 INCH KLICKITAT WA CO-OP OBSERVER
0730 AM SNOW SSW TROUT LAKE 46.00N 121.53W
02/24/2018 M2.9 INCH KLICKITAT WA COCORAHS
0800 AM SNOW 1 SSW SNOWDEN 45.82N 121.36W
02/24/2018 M5.0 INCH KLICKITAT WA CO-OP OBSERVER
0815 AM SNOW 9 N ELGIN 45.69N 117.92W
02/24/2018 M5.8 INCH UNION OR COCORAHS
0900 AM HEAVY SNOW 1 WSW SKI BLUEWOOD 46.08N 117.85W
02/24/2018 M10.0 INCH COLUMBIA WA TRAINED SPOTTER
ACCUMULATION SINCE LAST NIGHT
0924 AM HEAVY SNOW 5 NNE LA GRANDE 45.39N 118.07W
02/24/2018 M5.3 INCH UNION OR TRAINED SPOTTER
3.5 INCHES OVERNIGHT THROUGH 7 AM, 5.3 INCHES TOTAL
0930 AM SNOW 1 NW EASTON 47.24N 121.19W
02/24/2018 M8.0 INCH KITTITAS WA CO-OP OBSERVER
24 HOUR ACCUMULATION
1200 PM HEAVY SNOW 5 SW SPOUT SPRINGS 45.70N 118.11W
02/24/2018 M12.0 INCH UMATILLA OR MESONET
THE HIGH RIDGE SNOTEL REPORTED 12 INCHES OF SNOW
ACCUMULATION SINCE MIDNIGHT. ELEVATION 4920 FEET.
1200 PM HEAVY SNOW 3 NNW SKI BLUEWOOD 46.12N 117.85W
02/24/2018 M10.0 INCH COLUMBIA WA MESONET
THE TOUCHET SNOTEL REPORTED 10 INCHES OF SNOW
ACCUMULATION SINCE MIDNIGHT. ELEVATION 5530 FEET.
1200 PM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
02/24/2018 M9.0 INCH WALLOWA OR MESONET
THE MILK SHAKES SNOTEL REPORTED 9 INCHES OF SNOW
ACCUMULATION SINCE MIDNIGHT. ELEVATION 5580 FEET.
1210 PM HEAVY SNOW 2 SSW CAMP SHERMAN 44.44N 121.66W
02/24/2018 M7.0 INCH JEFFERSON OR TRAINED SPOTTER
12 HOUR ACCUMULATION
0138 PM SNOW TOLLGATE 45.78N 118.11W
02/24/2018 M7.0 INCH UMATILLA OR PUBLIC
SNOW ACCUMULATION SINCE LAST NIGHT. STILL SNOWING.
ELEVATION 5077 FEET.
0138 PM HEAVY SNOW 1 WSW SKI BLUEWOOD 46.08N 117.85W
02/24/2018 M15.0 INCH COLUMBIA WA TRAINED SPOTTER
2 INCHES OVERNIGHT, 13 INCHES SINCE 445 AM.
&&
PECKNearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.